Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 66, NWS Pittsburgh, PA

May 12, 2011Jefferson County, Ohio; Brooke County, Hancock County, Ohio County, West Virginia; Beaver County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 12, 2011, 6:42 PM EDT for Jefferson County, Ohio; Brooke County, Hancock County, Ohio County, West Virginia; Beaver County, Washington County, Pennsylvania. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 6:42 PM EDT (22:42 UTC)
Expired
May 12, 2011, 7:30 PM EDT
In force
48 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 7:20 PM EDTTSTM WND GST 58Steubenville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 11:04 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WUUS51 KPBZ 122242
SVRPBZ
OHC081-PAC007-125-WVC009-029-069-122330-
/O.NEW.KPBZ.SV.W.0066.110512T2242Z-110512T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
642 PM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 730 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TORONTO...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TOMLINSON RUN STATE PARK...                 NEW MANCHESTER...
  NEW CUMBERLAND...     WELLSVILLE...         RICHMOND...
  HAMMONDSVILLE...      TORONTO...            WINTERSVILLE...
  SUN VALLEY...         WEIRTON...            STEUBENVILLE...
  MINGO JUNCTION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
      4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2242Z 314DEG 20KT 4047 8060

$$
2 follow-up statements
875 
WWUS51 KPBZ 122305
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT THU MAY 12 2011

OHC081-PAC007-125-WVC009-029-069-122330-
/O.CON.KPBZ.SV.W.0066.000000T0000Z-110512T2330Z/
JEFFERSON OH-WASHINGTON PA-BEAVER PA-OHIO WV-BROOKE WV-HANCOCK WV-
705 PM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...
AND HANCOCK...BROOKE AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLLIERS...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEIRTON...            TOMLINSON RUN STATE PARK...
  SUN VALLEY...         NEW MANCHESTER...     NEW CUMBERLAND...
  FOLLANSBEE...         COLLIERS...           WINTERSVILLE...
  WELLSVILLE...         TORONTO...            STEUBENVILLE...
  RICHMOND...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
      4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2305Z 314DEG 20KT 4036 8050

$$
008 
WWUS51 KPBZ 122328
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT THU MAY 12 2011

OHC081-PAC007-125-WVC009-029-069-122337-
/O.EXP.KPBZ.SV.W.0066.000000T0000Z-110512T2330Z/
JEFFERSON OH-WASHINGTON PA-BEAVER PA-OHIO WV-BROOKE WV-HANCOCK WV-
728 PM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND
BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK...BROOKE AND OHIO
COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 730 PM EDT...

ALTHOUGH THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE...STRONG THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED TO 
OCCUR FOR THE NEXT HOUR.

LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
      4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2327Z 314DEG 20KT 4026 8041

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:20 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 12, 5:20 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT THU MAY 12 2011

.SYNOPSIS...
A WARM FRONT WILL PROVIDE SCATTERED SHOWERS AND POSSIBLY SEVERE
THUNDERSTORMS WITH HEAVY RAIN INTO TONIGHT. AS THE CENTER OF THE
LOW MOVES SLOWLY EAST...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS THIS WEEKEND. SHOWERS COULD HANG ON INTO THE MIDDLE OF
NEXT WEEK AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE
NORTHEASTERN STATES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AN AREA OF SHOWERS/TSTMS ARE SLOWLY MOVING EAST ACROSS NORTHEAST
OHIO TOWARD WESTERN PA ALONG A WARM FRONTAL BOUNDARY. IN ADVANCE
OF THIS AREA...SCATTERED SHWRS/TSTMS ARE DEVELOPING FROM NEAR PIT
SOUTHEAST TOWARD THE WV/MD RIDGES. ALL STORMS ARE MOVING SLOWLY
AND ARE PRODUCING RAINFALL OF AROUND AN INCH PER HOUR. THIS
TREND WILL CONTINUE THROUGH THIS EVENING...WITH THE SEVERE THREAT
DIMINISHING BY SUNSET.

RECENT HI-RES MODEL OUTPUT CONTINUES TO SUGGEST SCATTERED SHOWER
AND THUNDERSTORM COVERAGE ACROSS THE UPPER OHIO VALLEY LATE
TONIGHT. DO NOT HAVE ENOUGH CONFIDENCE TO CONTINUE MENTION OF
POSSIBLE HEAVY RAIN THEN. HOWEVER, STORMS WILL HAVE TO BE
MONITORED PER POTENTIAL FOR WARM FRONTAL FOCUSING OF SLOW-MOVING
STORMS, BACK-BUILDING OR TRAINING, THAT CAN DELIVER REPEATED
DOWNPOURS. WITH CLOUDS AND MILDER AIR OVER THE AREA...LOW
TEMPERATURES TNGT WILL RANGE FROM THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CONSENSUS OF SREF, NAEFS, AND ECMWF MODEL OUTPUT IS THAT THE
CENTER OF THE LOW PRESSURE SYSTEM, NEAR IOWA, WILL MOVE SLOWLY
EASTWARD INTO THE UPPER OHIO VALLEY THIS WEEKEND, AND THEN
POSSIBLY PINWHEEL OVER THE NORTHEASTERN U.S. EARLY NEXT WEEK.

HAVE SIMPLIFIED FORECAST TO INDICATE SHOWERS AND THUNDERSTORMS TO
BE LIKELY EACH 12-HOUR PERIOD, AS MESO-DETAILS TOO MUDDLED TO BE
DISCERNED AT THIS JUNCTURE.

FORECASTED HIGH TEMPERATURES TO LOWER TO SEASONABLE VALUES THIS
WEEKEND, WHILE LOWS WILL REMAIN WARMER THAN NORMAL. THIS WAS BASED
ON ROUGH AVERAGING OF THE LARGE DISPARITIES IN GFS AND NAM MOS AND
BIAS-CORRECTED SREF MEAN VALUES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SUGGESTS THAT THE LOW
PRESSURE SYSTEM MAY CONTINUE TO AFFECT THE UPPER OHIO VALLEY WITH
SHOWERS AND PERHAPS THUNDERSTORMS AT TIMES, AS THE SYSTEM MAY
PINWHEEL OVER THE NORTHEASTERN U.S. INTO WEDNESDAY IF NOT
THURSDAY.

THE ACCOMPANYING CLOUD COVER WITH COOL TEMPERATURES ALOFT,
ASSOCIATED WITH THIS SYNOPTIC SCENARIO, MAY MAINTAIN COOLER THAN
NORMAL TEMPERATURES THIS PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A WARM FRONT STRETCHED ACROSS EASTERN OHIO IS EXPECTED TO MOVE
SLOWLY EASTWARD INTO WESTERN PA TONIGHT. THIS BOUNDARY WILL SERVE TO
FOCUS DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. MVFR
RESTRICTIONS CAN BE EXPECTED IN PRECIPITATION...BUT VISIBILITIES
COULD DROP BELOW 3SM AT TIMES IN HEAVIER RAIN. THUNDERSTORMS HAVE
SEVERE POTENTIAL DUE TO POSSIBILITY OF LARGE HAIL AND DAMAGING WIND
THROUGH EARLY THIS EVENING.

AREAS OF FOG WILL LIKELY FORM LATE TONIGHT MAINLY AFTER 06Z AS LOW
LEVELS CONTINUE TO MOISTEN BEHIND WARM FRONT.

EAST TO SOUTHEAST SURFACE WINDS WILL CONTINUE AT 4 TO 8 KT THROUGH
TONIGHT.

RECENT ECMWF MODEL OUTPUT SHOWS INCOMING LOW PRESSURE FROM IOWA,
MOVING SLOWLY THROUGH THE UPPER OHIO VALLEY FRIDAY, AND POSSIBLY
LINGERING INTO TUESDAY WITH SHOWERS AND THUNDERSTORMS PRODUCING
RESTRICTIONS AT TIMES. NIGHTTIME FOG CAN ALSO CAUSE RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 12, 11:37 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT THU MAY 12 2011

MDZ001-PAZ008-009-014>016-021>023-073>076-WVZ023-041-131545-
GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY-
ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-PRESTON-TUCKER-
1137 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE
THAN 2 INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-029-031-WVZ001>004-
012-021-022-131545-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
1137 AM EDT THU MAY 12 2011

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. THE PRIME THREATS ARE LARGE HAIL AND DAMAGING WINDS.
HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2
INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 12, 5:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 PM EDT THU MAY 12 2011

OHZ040-041-122200-
CARROLL OH-COLUMBIANA OH-
528 PM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA AND CARROLL...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER AUGUSTA...MOVING EAST AT 10
MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
THERE IS ALSO THE POSSIBILITY OF HAIL UP TO THE SIZE OF DIMES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  EAST ROCHESTER...     AUGUSTA...            MECHANICSTOWN...
  SALINEVILLE...        MILLPORT...           LISBON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4078 8071 4059 8076 4060 8085 4057 8086
      4063 8115 4073 8112 4073 8109 4081 8109
Special weather statement, May 12, 5:32 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT THU MAY 12 2011

PAZ021-073-122230-
ALLEGHENY PA-WESTMORELAND PA-
532 PM EDT THU MAY 12 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...

A STRONG THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...ALLEGHENY AND WESTMORELAND...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MCKEES ROCKS...MOVING SOUTHEAST
AT 15 MPH. THIS STORM IS CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME
SIZE HAIL. IN ADDITION HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS
AND REDUCED VISIBILITIES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  PERRYSVILLE...        MCKEES ROCKS...       CARNEGIE...
  NORTH SIDE...         DOWNTOWN PITTSBURGH...
  MOUNT LEBANON...      SOUTH SIDE...         FOX CHAPEL...
  BALDWIN...            PENN HILLS...         WILKINSBURG...
  JEFFERSON BORO...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4045 7948 4016 7973 4042 8021 4062 8006

34
Special weather statement, May 12, 5:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU MAY 12 2011

MDZ001-122215-
GARRETT MD-
537 PM EDT THU MAY 12 2011

...THUNDERSTORM WITH HEAVY RAIN...

THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...

AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A THUNDERSTORM WITH HEAVY RAIN 4 MILES SOUTHEAST OF MINERAL
SPRING...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER
ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. RADAR
ESTIMATES INDICATE THAT UP TO 2 INCHES OF RAIN MAY HAVE FALLEN NEAR
MINERAL SPRING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  MINERAL SPRING...     FRIENDSVILLE...       ACCIDENT...
  GRANTSVILLE...        BITTINGER...          PINEY GROVE...
  NEW GERMANY...        MERRILL...            BLOOMINGTON...
  BIG RUN STATE PARK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3950 7905 3947 7908 3946 7909 3945 7910
      3943 7911 3965 7944 3972 7937 3973 7935
      3972 7913 3965 7896
Special weather statement, May 12, 5:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU MAY 12 2011

PAZ029-031-075-WVZ022-122230-
FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA-
537 PM EDT THU MAY 12 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...

A THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...FAYETTE...WASHINGTON...GREENE AND MONONGALIA...

AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER LIPPINCOTT...OR ABOUT 3 MILES
NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS
CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME SIZED HAIL. IN
ADDITION...HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS AND REDUCED
VISIBILITIES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WAYNESBURG...         MARIANNA...           DELLSLOW...
  CHEAT NECK...         NEMACOLIN...          MOUNT MORRIS...
  MASONTOWN...          HOPWOOD...            GREENSBORO...
  CARMICHAELS...        BOBTOWN...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3990 7968 3958 7989 3988 8027 4007 8014

34
Special weather statement, May 12, 5:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT THU MAY 12 2011

OHZ040-041-050-WVZ001-122300-
CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-
558 PM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON...CARROLL AND HANCOCK...

AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF MILLPORT...MOVING
EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MILLPORT...           MECHANICSTOWN...      SALINEVILLE...
  HAMMONDSVILLE...      BEAVER CREEK STATE PARK...
  WELLSVILLE...         TOMLINSON RUN STATE PARK...
  NEWELL...             NEW MANCHESTER...     NEW CUMBERLAND...
  CHESTER...            EAST LIVERPOOL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4073 8052 4046 8052 4060 8104 4078 8098
Special weather statement, May 12, 6:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT THU MAY 12 2011

OHZ041-050-PAZ013-014-020-021-029-WVZ001-122330-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON
OH-LAWRENCE PA-WASHINGTON PA-
626 PM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY...BEAVER...BUTLER...
LAWRENCE AND HANCOCK...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF COLUMBIANA TO 4 MILES SOUTHWEST OF
HAMMONDSVILLE...MOVING EAST AT 20 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  RICHMOND...           COLUMBIANA...         HAMMONDSVILLE...
  BEAVER CREEK STATE PARK...                  WELLSVILLE...
  EAST PALESTINE...     NEWELL...             EAST LIVERPOOL...
  CHESTER...            NEW CUMBERLAND...
  TOMLINSON RUN STATE PARK...                 TORONTO...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4097 7999 4038 8022 4043 8089 4090 8071
      4090 8053 4102 8053

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:35 AM EDTSpecial Weather StatementPBZCoshocton25 min
May 12, 8:08 AM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas37 min
May 12, 8:47 AM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Harrison, Tuscarawas43 min
May 12, 9:32 AM EDTSpecial Weather StatementPBZGuernsey, Tuscarawas58 min
May 12, 10:35 AM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Noble, Tuscarawas40 min
May 12, 5:02 PM EDTSpecial Weather StatementPBZTuscarawas43 min
May 12, 5:04 PM EDTSpecial Weather StatementPBZTuscarawas41 min
May 12, 5:28 PM EDTSpecial Weather StatementPBZColumbiana32 min
May 12, 6:11 PM EDTAreal Flood WarningPBZCarroll5 hr
May 12, 6:47 PM EDTSpecial Weather StatementPBZTuscarawas28 min
May 12, 6:53 PM EDTAreal Flood WarningPBZCarroll, Columbiana, Jefferson5 hr
May 12, 7:30 PM EDTSpecial Weather StatementPBZHarrison, Jefferson60 min
May 12, 7:48 PM EDTSpecial Weather StatementPBZHarrison57 min
May 12, 5:58 PM EDTSpecial Weather StatementPBZHancock62 min
May 12, 6:05 PM EDTSevere Thunderstorm WarningPBZMonongalia25 min
May 12, 6:26 PM EDTSpecial Weather StatementPBZHancock64 min
May 12, 3:55 PM EDTSpecial Weather StatementPBZBeaver50 min
May 12, 4:54 PM EDTSpecial Weather StatementPBZMercer51 min
May 12, 4:59 PM EDTSpecial Weather StatementPBZAllegheny31 min
May 12, 5:32 PM EDTSpecial Weather StatementPBZAllegheny58 min
May 12, 7:45 PM EDTSpecial Weather StatementPBZAllegheny60 min
May 12, 7:59 PM EDTSpecial Weather StatementPBZArmstrong, Butler61 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.